Regularity of solutions to a contact problem

Russell M. Brown, Zhongwei Shen, Peter Shi

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We consider a variational inequality for the Lamé system which models an elastic body in contact with a rigid foundation. We give conditions on the domain and the contact set which allow us to prove regularity of solutions to the variational inequality. In particular, we show that the gradient of the solution is a square integrable function on the boundary.

Original languageEnglish
Pages (from-to)4053-4063
Number of pages11
JournalTransactions of the American Mathematical Society
Issue number10
StatePublished - 1998


  • Contact problems
  • Lamé
  • Regularity of solutions
  • System
  • Variational inequality

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Regularity of solutions to a contact problem'. Together they form a unique fingerprint.

Cite this